Overdosing may result in high levels of terbutaline and therefore the same symptoms and signs as recorded after overdosage with Bricanyl: Headache, anxiety, tremor, nausea, tonic muscle cramps, palpitations, tachycardia and cardiac arrhythmias.
A fall in blood pressure sometimes occurs after terbutaline overdosage.
Laboratory findings: hyperglycemia and lactacidosis sometimes occur. High doses of β2-agonists may cause hypokalemia as a result of redistribution of potassium.
Overdosage with Bambuterol hydrochloride (BAMBEC) is likely to cause a considerable inhibition of plasma cholinesterase, that may last for days (see also under Interactions).
Treatment of overdosage: Usually no treatment is required. In severe cases of overdosage, the following measures should be considered: Gastric lavage, activated charcoal. Determine acid-base balance, blood glucose and electrolytes. Monitor heart rate and rhythm and blood pressure. The preferred antidote for overdosage with Bambuterol hydrochloride (BAMBEC) is a cardioselective β-blocking agent, but beta-blocking drugs should be used with caution in patients with a history of bronchospasm. If the β2-mediated reduction in peripheral vascular resistance significantly contributes to the fall in blood pressure, a volume expander should be given.